Couldn't find what you looking for?

TRY OUR SEARCH!


Hello. I'm 45 year old female and after my wife died in one car accident a year ago -I started to suffer from serious depression disorder. Just recently I was prescribed with some antidepressant called Lexapro. I have heard only the best about it but I have also heard that it can cause weight gain. I'm very satisfied with its effects and my mood improved significantly.
I'm using is almost two months now and strange thing happened to me- I'm loosing weight. Can you believe!?
What could be the cause of this strange weight loss? How long will it last? Should I be worried over this and contact maybe my psychiatrist?

Loading...


Hello. I see that you are pretty worried right now and that you are confused but believe- you have no reasons to be worried.
Many people experience the exact same thing like you.
I don’t know how much do you know about all this but all antidepressants were originally thought to reduce appetite and promote weight loss at least in the beginning of usage.
Therefore many people will experience weight loss in the first months of taking antidepressants but believe me when I say- that “side effect” is short-lived because soon after you’ll probably start to gain weight.
Wait for few months more and see for your self!
Reply

Loading...

Glad to hear someone lost weight; is it due to you being more active possibly. I have nausea which yes I lost weight then but it all came back + more which is even more depressing. My dr has me on an SNRI which has been the miracle for me (Effexor XR)
Reply

Loading...

I am a 50 Yr old female and have been taking Lexapro for @ 3 years. It works wonders for my emotions and mood swings. I definitely have not gained weight. Actually, I have lost more weight than I would have preferred. I have always been a smaller pperson than average. My metabolism has always been in the hyper lane. But I would not like to go back to the anx/dep of before. I will continue to shop in the little girls dept. with embarrassment but I will remain happy.
Reply

Loading...

I AM A 31 YEAR OLD FEMALE AND I HAVE BEEN TAKING LEXAPRO FOR ABOUT A YEAR AND I HAVE DEFINITELY LOST WEIGHT. IM PROUD TO ANNOUNCE THAT LEXPRO IS WONDERFUL AND HAS HELPED ME TREMENDOUSLY CONSIDERING I GAINED SOOO MUCH WEIGHT DURING MY DEPRESSION PHASE.
Reply

Loading...

Hi I have just been prescribed with Lexapro and have been reading forums related to the drug and weight gain. I am really worried that it may cause me to put on weight. I am wondering if anyone had any tips for me when I begin taking the drug which will prevent weight gain? Please help I am very self concious about my body and I believe I would become more anxious and unhappy if I was to gain weight.
Reply

Loading...


I've been taking Lexapro, first 5mg, then 10mg for about a month and have lost about 7 pounds. The strange thing is that this happened during the Holidays (Thanksgiving & Christmas) when I always have a history of gaining 5 or 6 pounds! I'm not complaining - better than gaining unwanted weight anytime! Lexapro has helped my anxiety noticably so far. I'm much calmer and more in control of my emotions. I actually feel normal again.

Reply

Loading...


Hi, I just noticed your post was 2 months ago and that you have only recently started taking Lexapro. Do you remember how you felt when you first started taking it? I have been taking this for 5 days only 5mg and I have been unable to have a good sleep, have had dry mouth, agitated and just feel awful. My anxiety has gone away in my chest which is why I started taking it. I would appreciate any feed back. Thank you in advance :-)

Reply

Loading...

I have also just recently started taking Lexapro 10 mg. I've been taking it for about 1 1/2 - 2 weeks now. I am 24 yrs. old and have suffered from severe depression for yrs. But I have never taken any meds for it. Almost 2 years ago I was prescribed Lexapro and at the time I thought I didn't need it, so I put it away in the med. cabinet & went on with my life. I went to nursing school & graduated in June 2012. But very soon after graduating, I found that I was slipping into a deep depression again. Now for the past 8 months, it has gradually gotten worse. I haven't been able to get a job bc I know that I will just screw it up by my depressive state of mind. I cant even make myself get up to clean or do laundry! I was even getting to where I wouldn't take a bath or brush my teeth for days! my car has not even been moved out of the driveway in over a month! My BF has to pay the bills, clean, cook, EVERYTHING! I was to the point that I knew if there was some way I could kill myself without possibly ending up in a worse, "vegetative" state, I would DEFINITELY do it!!! That's when I decided that I needed to try something! I started taking that 2 yr. old script of Lexapro about 2 weeks ago. I have to say that it has really given me a new positive attitude! But I'm still not fully motivated to get up and do a lot of things such as, cleaning or cooking. I have been bathing and brushing my teeth however! lol (Thank God) I have lost about 8 pounds. I have diarrhea, dry mouth, & very sleepless nights! I don't go to sleep until around 6 every morning. I want to apply for jobs this week, but was just wondering if my motivation is going to come back soon? I just don't want to start a job that I won't be able to do. And I really have to work bc the bills are piling up! lol I plan on going back to the doc for another script & I'm really hoping that this is the key to help save my life!! So if anyone can help I would be sooo thankful!!
Reply

Loading...

I'm on 10 mg of lexapro for 2 months and in the pat week i have dropped 9 pounds. at first i became really worried but then i realized i had gained about 70 lbs in a 4 year period due to my depression and I'm glad to be losing any weight. Lexapro has absolutely done wondersfor me! 

Reply

Loading...

I've been on Lexapro for three weeks and lost 10lbs. In addition, it has helped me greatly with my anxiety attacks.

Reply

Loading...

I am really young to be on an antidepressant but my doctor thought it was best. I recently overcame an eating disorder and am right where I want to be.... if I lose weight I might be unhealthily skinny, but I don't want to gain weight either. I haven't been on Lexapro long but I am scared about the effects.
Reply

Loading...


I'm losing weight and i am unable to sleep. i have been on lexapro for 2 3 weeks… how long do the symptoms last
Reply

Loading...

Hi, my name is Dianne. So, I see it's been over a year that you wrote this! How are things going in your life now? Are you still on Lexapro? I tried Lex. and it made me irritable. I am now on fluoxetine. Anyhow, I am hoping for a positive outcome
Reply

Loading...


Sorry about your loss, may God heal your heart.

your friend
Reply

Loading...